T Nation

Very Strange Blood Test Results


#1

I have been on TRT for 2 years and just got some labs done.

My total T has typically been 700-950. All good. 3 days ago the results showed 293! I'm on the same dosage of Phizer Testosterone Cypionate, from doctors Rx, and a local legit pharmacy. I dont feel like I have low T, libido is strong, etc. The lab says they repeated the test, same result. My e2 is the same as before, and my rbc is high, same as before. The only change is the huge drop in T.

Any Ideas? I do take other supplements. I cant think of anything that might mask the T reading.


#2

There are two options:

  • change your meds
    or
  • do a new blood draw and test again

#3

Thanks KSman. I am continuing with my medication schedule same as before, and re-test next week.

It seems from what I read labs can make some pretty big errors on TT if not following standards closely. The lab in Thailand, so maybe.


#4

wow.

Just got a big apology from the lab. They now say my sample initially tested “out of range”. The lab tech then “titrated” it, diluting it down and re-ran it through the machine. The problem was they forgot to apply the dilution factor to the result, and instead reported very low T.

Strange but true!


#5

And the result is?


#6

once the dilution factor applied, they say 29.3. Impossibly high.


#7

29.3 for TT? What lab range?


#8

Hi

Reference range 1.4-9.2 ng/ml (140-920 ng/dl)

My weekly dose is 200mg of test cyp.

Interesting thing this diluting the sample!

ng/ml is a density figure, so diluting the sample might get tricky, right? Seems you must know the exact density of the solution added and use it in a calculation after running the new sample. Just diluting by volume would not work. Interested to know how this is done in other labs. Definitely much more expensive to be playing chemist instead of running it through. That seems why some labs say “out of range” and leave it. Anyhow I think that is where the error lies.


#9

wait I’m wrong.

They are not measuring the total density of the blood, just the concentration of T within it. So if you diluted the sample 10:1 by volume it would still be fine, the concentration just decreases by a factor of 10. The solvent added means nothing as long as it’s compatible with blood.


#10

I do not have great confidence in that lab work.

Your T dose is too high, that is the problem. This is compounded by the fact that you only injecting once a week which causes large spikes in T levels that then drop. Then your lab results are more determined by lab timing than anything else.

Please read these stickies:

  • advice for new guys
  • protocol for injections

Suggest a lower dose of T, perhaps 100mg/week. Inject 50mg twice a week and always to lab work 1/2 way between injections.

Post all of your lab work with lab ranges in list format.
What are you doing for E2 management?


#11

Thank you ksman

I have certainly experienced those spikes. I have read a fair amount of your posts on the subject, thanks for your efforts, it really helped inform both myself, and my doctor!

My doc started me on sustanon 2 years ago, very painful for me. We switched Cypionate IM every week. The spikes ensued, after reading Dr Cristler’s work, I convinced him to let me self inject sub cutaneous every 3 days. gradually upped to 85mg 3x a week. (appx 200/week)

We have been having troubles with the E2. My doc started me on Arimidex at a very high dosage. We corrected that back to .25 eod. Now I am using some Arimidex liquid, so need to get the dosage fine tuned again (it is weaker).

It would be great if you could check my labs out, I will upload the latest. My red blood cell count is quite high, so need to donate blood soon to head off a problem there.


#12

Hematocrit is the one to watch. Avoid iron fortified foods and vitamins should also not list iron.


#13

Hope this format is easy to read. My first try


#14

Just looked at my daily vitamin supplement, has 5mg of iron. Stopping that now. Thanks


#15

part 1


#16

part 2


#17

Hi Ksman, are you able to read this format ok?

Thanks for any opinion


#18

TSH should be nearer to 1.0 and is too high.
T4 is low.
Have you not been using iodized salt long term?
Please check your oral body temperatures as per the thyroid basics sticky.
Your fT3 is good, so if temps are low, rT3 may be blocking fT3 and rT3 should be tested.

What time of day for cortisol test. If around 8AM, that number is getting suboptimal

E2=30 with your low T makes you very estrogen dominant
This might explain why your PSA is not lower.
Any urine flow problems at times?

You will need to at least double your T dose, but really needed to see FT!
You may need to inject ED at least for a trial to see what the labs show.
Higher T dose will need higher anastrozole too.

Always need FT lab work!

Please take 5000iu Vit-D3 every day, 25,000 for first 5 days.
Then later do Vit-D25 lab work.
Concerned that you might hyper-metabolize that too.

Please address all point above and ping me at KSman is here thread and I will get an email notice.


#19

Hi KSMan

Thanks for the reply, and time to look at this. I have done a first read through of the thyroid sticky, it is an amazingly complex subject. I need a lot more study before even able to understand basic labs.

Some answers and comments:
Yes, been using Iodized salt for the last 5 years exclusively
Checked temp last 6 days AM and PM: avg 97.4, Min 96.5 max 98.1
Cortisol test done at 1:30PM. (Next time will do 24hr)
Yes some urine flow slowing since start of TRT, but not a problem
Total T re-tested 2 days ago at 946 ng/dL, Free T not available from this lab
I have been taking 5000iu of D3 for the last 4months, and upped it to 25,000 for 5 days as you suggested

Next labs in 2 weeks, will include
Free T
D25
24 hr urine cortisol test
rT3


#20

Please report AM and PM temps, but not the average of the two.

Tyroid subject is more complex than TRT!